Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 75, NWS Baltimore/Washington

June 12, 2012Clarke County, Frederick County, Virginia; Jefferson County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 12, 2012, 7:27 PM EDT for Clarke County, Frederick County, Virginia; Jefferson County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 7:27 PM EDT (23:27 UTC)
Expired
Jun 12, 2012, 8:00 PM EDT
In force
33 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Clarke County, VA, Frederick County, VA, Jefferson County, WV

The radar

The Sterling radar (KLWX), 45 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:43 PM EDTTSTM WND DMG1 Ne Boyce, VATREE DOWN BLOCKING ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS51 KLWX 122327
SVRLWX
VAC043-069-WVC037-130000-
/O.NEW.KLWX.SV.W.0075.120612T2327Z-120613T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
727 PM EDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  CLARKE COUNTY IN NORTHWEST VIRGINIA...
  SOUTHWESTERN JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREENWOOD...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BERRYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3920 7785 3909 7787 3902 7797 3912 7814
      3927 7810
TIME...MOT...LOC 2328Z 293DEG 20KT 3917 7808

$$

KRAMAR
2 follow-up statements
630 
WWUS51 KLWX 122340
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
740 PM EDT TUE JUN 12 2012

VAC069-122350-
/O.CAN.KLWX.SV.W.0075.000000T0000Z-120613T0000Z/
FREDERICK VA-
740 PM EDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR FREDERICK
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3911 7811 3921 7803 3919 7785 3909 7787
      3902 7797
TIME...MOT...LOC 2340Z 293DEG 20KT 3914 7800

$$

VAC043-WVC037-130000-
/O.CON.KLWX.SV.W.0075.000000T0000Z-120613T0000Z/
CLARKE VA-JEFFERSON WV-
740 PM EDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR JEFFERSON AND CLARKE COUNTIES...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BERRYVILLE...OR 5
MILES EAST OF GREENWOOD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GAYLORD...
  WICKLIFFE...
  WICKLIFFE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3911 7811 3921 7803 3919 7785 3909 7787
      3902 7797
TIME...MOT...LOC 2340Z 293DEG 20KT 3914 7800

$$

KRAMAR
254 
WWUS51 KLWX 122353
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT TUE JUN 12 2012

WVC037-130003-
/O.CAN.KLWX.SV.W.0075.000000T0000Z-120613T0000Z/
JEFFERSON WV-
753 PM EDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR JEFFERSON
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3908 7806 3914 7802 3909 7787 3902 7797
TIME...MOT...LOC 2353Z 310DEG 17KT 3908 7798

$$

VAC043-130000-
/O.CON.KLWX.SV.W.0075.000000T0000Z-120613T0000Z/
CLARKE VA-
753 PM EDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CLARKE COUNTY...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BERRYVILLE...OR 9
MILES SOUTHEAST OF GREENWOOD...MOVING SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3908 7806 3914 7802 3909 7787 3902 7797
TIME...MOT...LOC 2353Z 310DEG 17KT 3908 7798

$$

KRAMAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:39 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 12, 2:39 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
239 PM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. LOW PRESSURE WILL
DEVELOP OFF THE MID-ATLANTIC COAST WEDNESDAY INTO THURSDAY BEFORE
HIGH PRESSURE BUILDS OVERHEAD LATE IN THE WEEK THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A TROUGH AXIS WILL SWING THROUGH THE EASTERN PORTION OF THE AREA
LATE THIS AFTERNOON WHILE A COLD FRONT APPROACHES FROM THE WEST.
SHOWERS AND ISOLATED THUNDERSTORMS ALONG AND AHEAD OF THE TROUGH
AXIS WILL CONTINUE TO MOVE TO OUR EAST DURING THIS TIME.
HOWEVER... THE DEEP MOISTURE WILL COMBINE WITH A FEW BREAKS OF
SUNSHINE TO CAUSE INCREASING AMOUNTS OF INSTABILITY THIS AFTERNOON
AND EVENING. THE INSTABILITY ALONG WITH THE APPROACHING COLD FRONT
WILL CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS TO POP UP THIS
AFTERNOON. THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL. THE
THREAT FOR SEVERE WEATHER REMAINS LIMITED DUE TO WEAK SHEAR
PROFILES AND CLOUD COVER KEEPING INSTABILITY LIMITED.

THE COLD FRONT WILL PASS THROUGH THE AREA TONIGHT FROM NORTHWEST TO
SOUTHEAST. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THE FRONT...MAINLY THIS EVENING. A NORTHWEST FLOW BEHIND THE COLD
FRONT WILL USHER IN DRIER AIR OVERNIGHT. MIN TEMPS WILL RANGE FROM
THE 50S IN THE ALLEGHENY HIGHLANDS TO THE UPPER 60S AND LOWER 70S IN
DOWNTOWN WASHINGTON/BALTIMORE.

THE COLD FRONT WILL CONTINUE TO MOVE OFF THE MID-ATLANTIC COAST
WEDNESDAY WHILE HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A
NORTHERLY FLOW WILL USHER IN DRY AIR ALONG WITH SEASONABLE
CONDITIONS. MAX TEMPS WILL BE IN THE LOWER TO MIDDLE 80S ACROSS MOST
AREAS AND THERE WILL BE PLENTY OF SUNSHINE ALONG WITH LOW HUMIDITY.

LOW PRESSURE WILL DEVELOP ALONG THE FRONTAL BOUNDARY OFF THE
MID-ATLANTIC COAST. THE PRESSURE GRADIENT BETWEEN THIS LOW AND THE
APPROACHING HIGH WILL CAUSE BREEZY CONDITIONS. NORTHERLY WINDS WILL
GUST AROUND 20 TO 25 MPH.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LOW PRESSURE EAST OF THE MID-ATLANTIC COAST GRADUALLY SLIDES
SOUTHWARD EAST OF THE ATLANTIC COAST WEDNESDAY NIGHT INTO THURSDAY.
WRAP-AROUND MOISTURE ASSOCIATED WITH THIS LOW MAY BRING A FEW
SHOWERS INTO THE EASTERN HALF OF THE FORECAST AREA LATE WEDNESDAY
NIGHT INTO THURSDAY. FORECAST SOUNDINGS INDICATE CAPPING AT 700MB
THROUGH THURSDAY...WHICH SHOULD PREVENT ANY THUNDERSTORM ACTIVITY.

THE COMBINATION OF THE OFFSHORE LOW AND HIGH PRESSURE OVER THE GREAT
LAKES WILL CONTINUE TO BRING COOL AIR INTO THE REGION. LOWS WED
NIGHT RANGE FROM THE MID 40S OVER THE POTOMAC HIGHLANDS TO THE LOW
60S IN THE BALTIMORE/WASHINGTON URBAN AREAS. HIGHS THURSDAY
GENERALLY IN THE UPPER 70S TO AROUND 80...AND IN THE LOWER 70S AT
THE RIDGE TOPS.

HIGH PRESSURE BUILDS INTO THE REGION THURSDAY NIGHT THROUGH FRIDAY.
RIDGE AXIS LIKELY TO BE OVER OR JUST WEST OF THE CWA DURING THIS
TIME FRAME...WHICH WILL SUPPORT NORTHEASTERLY ONSHORE FLOW OVER THE
REGION. NO PRECIP EXPECTED...BUT FORECAST SOUNDINGS INDICATE ENOUGH
MOISTURE ALOFT FOR PARTLY-MOSTLY CLOUDY SKIES...ESPECIALLY OVER AND
EAST OF THE BALTIMORE/WASHINGTON CORRIDOR. TEMPS NEAR NORMAL...WITH
THURSDAY NIGHT LOWS MOSTLY IN THE UPPER 50S TO LOW 60S...AND FRIDAY
HIGHS IN THE UPPER 70S TO LOW 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODERATE FORECAST CONFIDENCE FOR THE LONG TERM AS GUIDANCE IS IN
GOOD OVERALL AGREEMENT ON THE LOCATION OF MAJOR SYNOPTIC FEATURES.
SEASONABLE TEMPERATURES AND DRY CONDITIONS CONTINUE TO BE IN STORE
FOR THE WEEKEND AND BEGINNING OF NEXT WEEK. AN UPPER-LEVEL RIDGE
WILL REMAIN STATIONARY ACROSS THE EASTERN CONUS WHILE AN UPPER-LEVEL
CLOSED LOW STAYS POSITIONED OFF THE EASTERN SEABOARD THROUGH THE
LONG TERM. SFC HIGH PRESSURE...ANCHORED NORTHEAST OF MAINE...WILL
INFLUENCE THE MID-ATLANTIC STATES DURING THIS TIME. FLOW WILL REMAIN
PRIMARILY EASTERLY ENTRAINING MOIST MARINE AIR INTO THE CWA. THIS
WILL HELP TO MODERATE DAYTIME HIGHS INTO THE LOW 80S AND OVERNIGHT
LOWS INTO THE MID TO UPPER 50S. THE LACK OF ANY SIGNIFICANT FORCING
WILL KEEP PRECIP CHANCES LOW EVEN WITH THE SUFFICIENT MOISTURE FEED.

THE OVERALL SYNOPTIC PATTERN BEGINS TO SHIFT MID NEXT WEEK AS THE
UPPER-RIDGE BEGINS TO DAMPEN AND UPPER-LOW IS ABLE TO RETROGRADE
SLIGHTLY ONSHORE. THIS COULD BRING A CHANCE FOR PRECIP TO THE CWA
DURING THE DAY TUES.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
ANY IFR CIGS WILL IMPROVE TO MVFR LEVELS BY MID-AFTERNOON. A COLD
FRONT WILL APPROACH THE TERMINALS LATE THIS AFTERNOON BEFORE PASSING
THROUGH TONIGHT. SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP AHEAD
OF THE COLD FRONT. THE THREAT FOR SEVERE WEATHER REMAINS MINIMAL DUE
TO LIMITED INSTABILITY AND WEAK SHEAR PROFILES. HOWEVER...
THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY DOWNPOURS WHICH COULD
REDUCE CIGS/VSBYS BRIEFLY TO IFR LEVELS.

DRIER CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT OVERNIGHT ALONG
WITH VFR CONDITIONS. WINDS WILL SHIFT TO THE NORTHWEST. VFR
CONDITIONS WILL CONTINUE THROUGH WEDNESDAY WITH HIGH PRESSURE
BUILDING TOWARD THE TERMINALS. NORTHWEST WINDS WILL GUST AROUND 20
TO 25 KNOTS.

MOSTLY VFR CONDITIONS WED NIGHT THROUGH FRIDAY. ONLY EXCEPTION IS
SOME POSSIBLE SHOWER ACTIVITY OVER THE BALTIMORE/WASHINGTON
TERMINALS LATE WED NIGHT INTO THURSDAY. NE WINDS THURSDAY...WITH
SOME 15-20 KT GUSTS POSSIBLE. LIGHTER NE FLOW FRIDAY. GENERAL VFR
CONDITIONS ARE EXPECTED FOR THE LONG TERM.

&&

.MARINE...
A COLD FRONT WILL APPROACH THE WATERS LATE THIS AFTERNOON BEFORE
PASSING THROUGH TONIGHT. SOUTHERLY WINDS AHEAD OF THE FRONT WILL
GUST PAST SCA CRITERIA ACROSS THE MARYLAND CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THESE
AREAS INTO THIS EVENING. WINDS WILL DIMINISH LATER THIS EVENING INTO
THE OVERNIGHT HOURS AS A COLD FRONT PASSES THROUGH. HOWEVER...A
WINDSHIFT TO THE NORTHWEST IS EXPECTED TOWARD WEDNESDAY MORNING WITH
MORE GUSTS NEAR OR OVER 20 KNOTS EXPECTED.

LOW PRESSURE WILL DEVELOP ALONG THE STALLED BOUNDARY OFF THE
MID-ATLANTIC COAST. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH
PRESSURE APPROACHING FROM THE GREAT LAKES WILL CAUSE BREEZY
CONDITIONS. NORTHERLY WINDS WILL GUST AROUND 20 TO 25 KNOTS.

EXTENDED SCA TO WED NIGHT OVER SOUTHERN ZONES OF THE TIDAL POTOMAC
AND CHESAPEAKE BAY. LOW PRESSURE BECOMES MORE ORGANIZED OFFSHORE AND
GRADUALLY DRIFTS SOUTHWARD EAST OF THE MID-ATLANTIC COAST. SCA MAY
NEED TO BE EXTENDED INTO THURSDAY FOR AT LEAST SOME ZONES. THE LOW
WILL DRIFT FURTHER SOUTH THURSDAY NIGHT INTO FRIDAY. NE FLOW
CONTINUES FRIDAY WITH SOME GUSTS POSSIBLE...BUT EXPECTING SUB-SCA
CONDITIONS. AN SCA MAY BE NEEDED FRI NIGHT THROUGH THE WEEKEND AS
THE SFC PRESSURE GRADIENT STRENGTHENS DUE TO A NORTHWARD MOVING
LOW OFF THE ATLANTIC COAST.

&&

.TIDES/COASTAL FLOODING...
ANOMALIES HAVE INCREASED TO ABOUT ONE TO TWO FEET ABOVE NORMAL DUE
TO A SOUTHERLY FLOW. THE SOUTHERLY FLOW WILL CONTINUE THROUGH THIS
EVENING BEFORE GRADUALLY TURNING OFFSHORE LATE TONIGHT. A COASTAL
FLOOD ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR MOST AREAS
ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND TIDAL
POTOMAC RIVER.

WATER LEVELS NEAR OR JUST ABOVE MODERATE COASTAL FLOODING THRESHOLDS
ARE EXPECTED NEAR ANNAPOLIS. THE OFFSHORE FLOW SHOULD HOLD OFF UNTIL
AFTER THE HIGH TIDE WHICH WILL OCCUR AROUND 1:45 AM WEDNESDAY
MORNING. GIVEN THE FACT THAT THIS IS THE HIGHER OF THE TWO
ASTRONOMICAL HIGH TIDES AND THE OFFSHORE FLOW IS EXPECTED TO HOLD
OFF...A COASTAL FLOOD WARNING HAS BEEN ISSUED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR MDZ007-011-
     013-016>018.
     COASTAL FLOOD WARNING UNTIL 6 AM EDT WEDNESDAY FOR MDZ014.
VA...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VAZ052>055-
     057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ532>534-537-540>543.
     SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ532>534-537-540>543.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ530-
     531-538-539.
     SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EDT WEDNESDAY FOR
     ANZ530-531-535-536-538-539.

&&

PRODUCTS...LASORSA/KCS/CLS
Hazardous weather outlook, Jun 12, 5:10 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 PM EDT TUE JUN 12 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
510 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A COASTAL FLOOD WARNING IS IN EFFECT THROUGH TONIGHT FOR ANNE
ARUNDEL COUNTY. A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH
TONIGHT FOR OTHER LOCATIONS ALONG THE WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND
CHESAPEAKE BAY FROM SANDY POINT NORTHWARD UNTIL 8 PM. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY SOUTH
OF SANDY POINT AND THE LOWER TIDAL POTOMAC RIVER UNTIL 10 PM.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE WATERS BEGINNING
AT 4 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY FOR ALL OF THE
WATERS. THE SMALL CRAFT ADVISORY CONTINUES THROUGH WEDNESDAY NIGHT
FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE LOWER
TIDAL POTOMAC RIVER.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-131000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
510 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A STORM OR TWO WEST OF THE BLUE RIDGE MAY PRODUCE LOCALLY DAMAGING
WINDS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JRK

In the hours before

Special weather statement, Jun 12, 6:15 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT TUE JUN 12 2012

WVZ050-122245-
HAMPSHIRE WV-
615 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE COUNTY...

AT 615 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF THREE CHURCHES...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE AUGUSTA AND SLANESVILLE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3935 7840 3914 7858 3933 7876 3942 7870
TIME...MOT...LOC 2215Z 308DEG 13KT 3935 7867

KRAMAR
Special weather statement, Jun 12, 6:23 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT TUE JUN 12 2012

WVZ051-052-122300-
MORGAN WV-BERKELEY WV-
623 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORMS TO AFFECT MORGAN AND BERKELEY COUNTIES...

AT 623 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF TOMAHAWK TO 3 MILES
NORTHWEST OF JONES SPRINGS TO 5 MILES NORTHWEST OF SHANGHAI...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MARTINSBURG AND INWOOD.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3944 7788 3933 7802 3933 7811 3949 7825
      3958 7811
TIME...MOT...LOC 2223Z 323DEG 18KT 3955 7811 3950 7813
          3946 7821

KRAMAR
Special weather statement, Jun 12, 6:52 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
652 PM EDT TUE JUN 12 2012

VAZ027-028-WVZ050-052-122315-
SHENANDOAH VA-HAMPSHIRE WV-BERKELEY WV-FREDERICK VA-
652 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...HAMPSHIRE...BERKELEY
AND FREDERICK COUNTIES...

AT 652 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF CROSS JUNCTION TO GAINESBORO TO
LEHEW...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MILLWOOD PIKE...GREENWOOD AND STEPHENS
CITY.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3929 7807 3912 7811 3905 7833 3918 7852
      3930 7836 3940 7830
TIME...MOT...LOC 2252Z 309DEG 19KT 3936 7827 3926 7827
          3919 7840

KRAMAR
Special weather statement, Jun 12, 6:54 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT TUE JUN 12 2012

MDZ003-VAZ028-031-WVZ052-053-122330-
WASHINGTON MD-CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
654 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...CLARKE...JEFFERSON...
BERKELEY AND FREDERICK COUNTIES...

AT 653 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WINEBRENNERS CROSSROAD TO 2 MILES SOUTHEAST OF
VANVILLE TO 2 MILES WEST OF BUNKER HILL...MOVING SOUTHEAST AT 25
MPH. WIND GUSTS OF 40 MPH WERE OBSERVED AT MARTINSBURG AIRPORT AS
THESE STORMS PASSED.

LOCATIONS IMPACTED INCLUDE RANSON AND CHARLES TOWN.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3939 7770 3923 7779 3917 7798 3933 7819
      3940 7804 3948 7795
TIME...MOT...LOC 2253Z 310DEG 21KT 3941 7791 3934 7794
          3932 7808

KRAMAR
Special weather statement, Jun 12, 7:14 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT TUE JUN 12 2012

VAZ027-028-030-WVZ050-055-122345-
SHENANDOAH VA-WARREN VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
714 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...WARREN...HARDY...
HAMPSHIRE AND FREDERICK COUNTIES...

AT 714 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STAR TANNERY TO 7 MILES NORTHWEST OF WOODSTOCK...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE STRASBURG.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3898 7822 3878 7848 3896 7868 3913 7850
TIME...MOT...LOC 2314Z 313DEG 20KT 3907 7843 3894 7859

KRAMAR
Local storm report, Jun 12, 7:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
720 PM EDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     POTOMAC HEIGHTS         38.61N  77.12W
06/01/2012                   CHARLES            MD   911 CALL CENTER

            TREE DOWN ALONG INDIAN HEAD HWY CAUSED DAMAGE TO
            VEHICLE AND MINOR ROOF DAMAGE TO HOUSE

&&

CORRECTED EVENT TIME...LOCATION...REMARKS

EVENT NUMBER LWX1200247

KRAMAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:43 AM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more21 hr
Jun 12, 4:45 PM EDTSpecial Weather StatementLWXCity of Waynesboro30 min
Jun 12, 5:31 PM EDTSpecial Weather StatementLWXCity of Waynesboro29 min
Jun 12, 6:52 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester23 min
Jun 12, 7:14 PM EDTSpecial Weather StatementLWXShenandoah31 min
Jun 12, 7:41 PM EDTSpecial Weather StatementLWXWarren34 min
Jun 12, 7:49 PM EDTSpecial Weather StatementLWXWarren26 min
Jun 12, 5:58 PM EDTSpecial Weather StatementLWXMorgan32 min
Jun 12, 6:15 PM EDTSpecial Weather StatementLWXHampshire30 min
Jun 12, 6:23 PM EDTSpecial Weather StatementLWXBerkeley37 min
Jun 12, 6:54 PM EDTSpecial Weather StatementLWXJefferson36 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.